Wisconsin, 2010

Tornadoes and Damaging Winds in Wisconsin, July 27, 2010

July 27, 2010 · NWS MPX · 15 events in 5 counties and zones

A complex of thunderstorms developed across west-central Minnesota during the afternoon of July 27th and quickly moved eastward into east-central Minnesota, and west-central Wisconsin during the evening hours, and caused three tornadoes in west central Wisconsin. There also were several areas of straight-line wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$585,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A complex of thunderstorms developed across west-central Minnesota during the afternoon of July 27th and quickly moved eastward into east-central Minnesota, and west-central Wisconsin during the evening hours, and caused three tornadoes in west central Wisconsin. There also were several areas of straight-line wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 27, 1:09 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Jul 27, 1:09 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
209 PM CDT TUE JUL 27 2010

.DISCUSSION...
THE FOCUS THIS AFTERNOON IS ON THE IMPENDING SEVERE WEATHER
THREAT. SURFACE COLD FRONT IS KNOCKING ON THE DOORSTEP OF WRN MN
EARLY THIS AFTERNOON...AND AN OUTFLOW BOUNDARY FROM THE
NOCTURNALLY INITIATED CONVECTION ARE EVIDENT OVER CENTRAL MN ON
THE NORTHERN FRINGES OF THE TWIN CITIES METRO AREA. THE AIRMASS IN
THE WARM SECTOR AHEAD OF THE PRIMARY COLD FRONT IS EXTREMELY
UNSTABLE...WITH DEWPOINTS IN THE LOW TO MID 70S...AND SBCAPES OF
4K TO 5K J/KG OVER SOUTHERN MN. SHEAR IS ALSO RATHER
HEALTHY...WITH 35-40 KTS OVER MUCH OF THE AREA. TOR THREAT APPEARS
TO BE THE HIGHEST FROM EAST CENTRAL MN INTO WEST CENTRAL
WI...WHERE 0-1KM EHI/S AND BULK SHEAR VALUES ARE SUFFICIENT FOR
POTENTIALLY TORNADIC SUPERCELLS. DESPITE THE ONGOING MORNING
CONVECTION JUST TO THE NORTH OF THE MPX CWA...CLEARING HAS COMMENCED
OVER CENTRAL MN/WI. THE 18Z KMPX RAOB DOES SHOW A RATHER
FORMIDABLE CAP /+23C AT 850 MB/...SO DEVELOPMENT OVER SRN MN WILL
LIKELY BE DELAYED UNTIL 21Z AND BEYOND.

THE SEVERE THREAT WILL CONTINUE INTO THE EVENING HOURS...AS THE
STORMS LIKELY CONGEAL INTO A MORE LINEAR STRUCTURE AS THE COLD
FRONT PRESSES ACROSS /WITH THE PRIMARY THREAT TRANSITIONING TO
DAMAGING WINDS/. MUCH OF THE CWA WILL ALSO HAVE THE POTENTIAL FOR
A QUICK 1 TO 2 INCHES WITH THE STORMS THIS EVENING.

WEDNESDAY AND THURSDAY WILL BE DRY AND MILD...WITH TEMPERATURES IN
THE UPPER 70S AND LOW 80S.

A WEAK TROUGH WILL ARRIVE FOR THURSDAY NIGHT AND FRIDAY...WHEN
50-60 POPS HAVE BEEN INCLUDED.

WEAK RIDGING BUILDS INTO THE NORTH CENTRAL CONUS FOR THE WEEKEND...WHICH
OVERALL SHOULD YIELD A DRY AND MILD SATURDAY AND SUNDAY. BY MONDAY
THE MID LEVEL RIDGE BEGINS TO FLATTEN...WHICH WILL LEAVE THE AREA
SUBJECT TO THE POTENTIAL FOR BOUTS OF PRECIPITATION ASSOCIATED WITH
SHORTWAVE ENERGY TOPPING THE RIDGE. THE HIGHEST SUCH POTENTIAL
APPEARS AS IF IT WILL ARRIVE IN THE MONDAY TO TUESDAY TIME FRAME.
THE 27.00 ECMWF AND 27.12 GFS DIFFER BY ABOUT 18 HOURS WITH RESPECT
TO THE ASSOCIATED SFC TROUGH PASSAGE...WITH THE ECMWF BEING THE SLOWER
SOLUTION. HAVE LEANED TOWARD THE SLOWER ECMWF FOR NOW SINCE THE GFS
MAY BE TOO AGGRESSIVE IN ITS COMPRESSION OF THE RIDGE VIA THE
NORTHWEST TROUGH. THIS FAVORS CHANCE POPS IN THE 00Z TUESDAY TO 00Z
WEDNESDAY WINDOW.

&&

.AVIATION.../18Z TAF ISSUANCE/

MAIN CONCERN RMNS WITH POT OF AFTN/EVE TSTMS WHICH WOULD PRBLY
AFFECT ALL TAF SITES. OUTFLOW BNDRY (WARMFNT) CURRENTLY FM NR MVE
TO JUST N OF MSP. ELY FLOW N OF BNDRY IN COOLER MORE STBL AMS.
WITH SOME THINNING IN CLD CVR N OF BNDRY XPCT IT TO TAKE A JUMP
NORTH NEXT FEW HRS. CDFNT IN DKTS WL REACH AXN ARND 20Z AND THEN
CONT MVG SE THRU RMDR AFTN/EVE. TSTMS SHUD BCM MR WDSPRD ALNG
CDFNT AND OUTFLOW AS APRCH OF UPR TROF BGNS TO COOL MID LVLS AND
BREAK CAP. SEE TAFS FOR TIMING OF CDFNT AND CONVECTION. DRIER AMS
IN WAKE OF CDFNT WL BRNG IMPRVG CIGS WITHIN A COUPLE HRS OF FROPA
AFT THE LWR IN PCPN.

.KMSP...OUTFLOW BNDRY FM CONV N OF MSP CURRENTLY LYING JUST N OF
ARPT...BUT SHUD BGN TO MV BACK N IN NEXT CUPL HRS AS CLDS CONT TO
THIN IN CNTL MN. THIS WL BRNG INCRSG SW WNDS TO MSP. CDFNT IN DKTS
WL REACH MSP ARND 02-03Z. EXPCT CAP TO DCRS SUFFICIENTLY BY THEN
TO ALLOW TSTMS TO DVLP S ALNG FNT. BGN TSTMS AT MSP ARND 01Z.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-
     BROWN-CARVER-CHIPPEWA-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
     HENNEPIN-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-
     MEEKER-NICOLLET-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-
     STEELE-SWIFT-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW
     MEDICINE.

WI...NONE.
&&

LS/BAP
Hazardous weather outlook, Jul 27, 10:36 AM CST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1136 AM CDT TUE JUL 27 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
281100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1136 AM CDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL ADVANCE SOUTHEAST ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. THERE REMAINS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS MUCH OF THE AREA. LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE ALONG WITH HEAVY RAINFALL. AN ISOLATED TORNADO
IS POSSIBLE... ESPECIALLY LATE THIS AFTERNOON AND EARLY EVENING.

TEMPERATURES WILL WARM TO 90 TO 95 DEGREES ACROSS PARTS OF
CENTRAL AND SOUTHERN MINNESOTA THIS AFTERNOON. COMBINED WITH
DEWPOINTS IN THE LOWER AND MIDDLE 70S...DANGEROUS HEAT INDICIES IN
THE 100 TO 105 DEGREE RANGE ARE EXPECTED THIS AFTERNOON ACROSS
PARTS OF CENTRAL AND SOUTHERN MINNESOTA DURING THE
AFTERNOON...GENERALLY SOUTH OF INTERSTATE 94.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY NIGHT INTO SATURDAY.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS
AFTERNOON.

In the hours before

Local storm report, Jul 27, 5:20 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
620 PM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND GST     8 N MILACA              45.87N 93.65W
07/27/2010  M65 MPH          MILLE LACS         MN   MESONET

            MEASURED BY MNDOT AUTOMATED SENSOR ON HWY 169 AT MILE
            POST 200...ABOUT 8 MILES NORTH OF MILACA.

&&

MKM
Local storm report, Jul 27, 5:24 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
624 PM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND GST     5 E ST CLOUD            45.55N 94.07W
07/27/2010  M52 MPH          SHERBURNE          MN   ASOS

            MEASURED AT ST CLOUD AIRPORT.

&&

MKM
Local storm report, Jul 27, 5:29 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
629 PM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND GST     1 SSW ST CLOUD          45.54N 94.18W
07/27/2010  M59.00 MPH       STEARNS            MN   TRAINED SPOTTER

&&

MKM
Local storm report, Jul 27, 5:32 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
632 PM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
07/27/2010  M53.00 MPH       DOUGLAS            MN   ASOS

            MEASURED AT ALEXANDRIA AIRPORT

0527 PM     TSTM WND GST     2 SE SAUK CENTRE        45.72N 94.93W
07/27/2010  M67.00 MPH       STEARNS            MN   MESONET

            MEASURED AT MNDOT AUTOMATED STATION AT MILE POST 128.

0556 PM     TSTM WND GST     3 ESE BELGRADE          45.43N 94.94W
07/27/2010  M56.00 MPH       STEARNS            MN   MESONET

            MEASURED AT MNDOT AUTOMATED WEATHER SITE ON HWY 55 /MILE
            POST 98/ BY GEORGEVILLE.

0608 PM     TSTM WND GST     5 E ST CLOUD            45.55N 94.07W
07/27/2010  M52.00 MPH       SHERBURNE          MN   ASOS

            MEASURED AT ST CLOUD AIRPORT.

0609 PM     TSTM WND GST     8 N MILACA              45.87N 93.65W
07/27/2010  M65.00 MPH       MILLE LACS         MN   MESONET

            MEASURED BY MNDOT AUTOMATED SENSOR ON HWY 169 AT MILE
            POST 200...ABOUT 8 MILES NORTH OF MILACA.

0611 PM     TSTM WND GST     SW ST CLOUD             45.55N 94.18W
07/27/2010  M53.00 MPH       STEARNS            MN   TRAINED SPOTTER

            TREE BRANCHES UP TO 5 INCHES IN DIAMETER DOWN.

0618 PM     TSTM WND GST     1 SSW ST CLOUD          45.54N 94.18W
07/27/2010  M59.00 MPH       STEARNS            MN   TRAINED SPOTTER

&&

MKM
Special weather statement, Jul 27, 5:51 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
651 PM CDT TUE JUL 27 2010

MNZ051>053-059>063-WIZ014-023-280045-
ANOKA-CHISAGO-HENNEPIN-ISANTI-POLK-RAMSEY-SHERBURNE-ST.
CROIX-WASHINGTON-WRIGHT-
651 PM CDT TUE JUL 27 2010

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER ANOKA...CHISAGO...
HENNEPIN...ISANTI...POLK...RAMSEY...SHERBURNE...ST. CROIX...
WASHINGTON AND WRIGHT COUNTIES THROUGH 745 PM CDT...

AT 646 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSH CITY TO CAMBRIDGE TO
MAPLE LAKE. THESE STORMS WERE MOVING SOUTHEAST AT 40 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  RUSH CITY.
  OTSEGO.
  ST FRANCIS.
  ST MICHAEL.
  WOLF CREEK.
  CUSHING.
  MINNEAPOLIS.
  ST. PAUL.
  BLAINE.
  OSCEOLA.
  BALSAM LAKE.

LAT...LON 4574 9284 4565 9287 4567 9254 4552 9215
      4533 9216 4494 9302 4494 9310 4482 9331
      4522 9418 4559 9329 4575 9302
TIME...MOT...LOC 2350Z 295DEG 33KT 4570 9290 4555 9316
          4522 9394
Local storm report, Jul 27, 5:54 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
654 PM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND GST     3 NW ST CLOUD           45.58N 94.22W
07/27/2010  M71.00 MPH       STEARNS            MN   MESONET

            MEASURED BY AUTOMATED SENSOR KMNSTCL06 NEAR VETERANS GOLF
            COURSE.

&&

MKM

The radar

The Minneapolis radar (KMPX), 112 km away, was scanning. The volume nearest the first event began at 00:04 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 4 tornado. Local standard time, as filed.

Thunderstorm Wind, Polk

When
July 27, 6:05 PM CST to 6:13 PM CST
Where
Polk County, 2.51 mi NE of Cushing to 2.01 mi S of Luck
Measured
83 kt (96 mph) estimated gust
Property damage
$80,000
Reported by
NWS Storm Survey
Coordinates
45.596, -92.614

Downburst damage was observed along a seven mile long path, oriented from northwest to southeast, in northwestern Polk County. The maximum width of the damage area was about 400 yards. The most intense damage consisted of numerous large trees being snapped and uprooted, with substantial branch loss on the north side of Little Mirror Lake to near the intersection of County Road N and 195th St. A few trees fell on garages and homes. One barn was heavily damaged. Silo roofs were blown off.

Tornado, Polk

When
July 27, 6:16 PM CST to 6:18 PM CST
Where
Polk County, 0.61 mi WNW of Balsam Lake to 0.25 mi NE of Balsam Lake
Rating
EF0
Path length
0.75 mi
Path width
200 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
45.453, -92.462

A tornado traveled from west to east across the northern edge of the village of Balsam Lake. A small grove of large trees was completely uprooted just north of downtown Balsam Lake. There were 2 garages which has all sides blown in. Other large trees were snapped or uprooted, with a few ending up on houses. A shed was blown over.

Thunderstorm Wind, Polk

When
July 27, 6:18 PM CST
Where
Polk County, 0.62 mi WNW of Balsam Lake to 0.25 mi ENE of Balsam Lake
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
45.452, -92.462

Downburst wind damage was evident in central Balsam Lake, south of the EF-0 tornado that moved east to west along West Main Street (Highway 46). The downburst caused several signs and trees to be blown down. A garage was also damaged.

Thunderstorm Wind, Polk

When
July 27, 6:25 PM CST
Where
Polk County, 7 mi N of Range
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.501, -92.280

Numerous large pine trees were toppled.

Thunderstorm Wind, Polk

When
July 27, 6:27 PM CST
Where
Polk County, 2.64 mi NE of Bunyan
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.506, -92.331

Several trees were blown down in the Georgetown area.

Tornado, Polk

When
July 27, 6:34 PM CST to 6:35 PM CST
Where
Polk County, 1.82 mi NW of Turtle Lake to 0.89 mi NNW of Turtle Lake
Rating
EF1
Path length
1.18 mi
Path width
50 yd
Continued into
Barron, Wi (MPX)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
45.416, -92.180

A tornado traveled east-southeast, just north of the village of Turtle Lake. It touched down in extreme eastern Polk County and moved into Barron County. In Polk County, a large outbuilding was completely destroyed 1.5 miles north-northwest of Turtle Lake, with debris scattered downstream for hundreds of yards. Scattered large trees were snapped or uprooted.

Tornado, Barron

When
July 27, 6:35 PM CST to 6:37 PM CST
Where
Barron County, 0.89 mi NNW of Turtle Lake to 1.89 mi ENE of Turtle Lake
Rating
EF1
Path length
2.17 mi
Path width
50 yd
Property damage
$120,000
Reported by
NWS Storm Survey
Coordinates
45.412, -92.156

A tornado traveled east-southeast, just north of the village of Turtle Lake. It touched down in extreme eastern Polk County and moved into Barron County. In Barron County, roofs were peeled off on a few homes. Scattered large trees were snapped or uprooted. The tornado crossed Highway 63, and multiple downed trees resulted in the closure of Highway 63 for several hours. It dissipated just before reaching Highway 8.

Thunderstorm Wind, Barron

When
July 27, 6:40 PM CST
Where
Barron County, 1.39 mi SSE of Cumberland
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
45.510, -92.014

Numerous trees were downed or snapped off, some two feet in diameter, near the intersection of County Highways P and T. A house lost half its roof, and trees were down on another house.

Thunderstorm Wind, Barron

When
July 27, 6:50 PM CST to 6:53 PM CST
Where
Barron County, 1.06 mi W of Barron to 2 mi E of Barron
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
45.402, -91.872

Numerous large trees were uprooted or blown down, including some on power lines, and others across Highway 8.

Thunderstorm Wind, Barron

When
July 27, 6:57 PM CST
Where
Barron County, 0.65 mi WNW of Rice Lake Arrowhd Ar
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.482, -91.733

A large tree were downed across County Road SS.

Tornado, Barron

When
July 27, 6:59 PM CST to 7:04 PM CST
Where
Barron County, 2 mi W of Lake Chetek to 1.31 mi NNW of Chetek Muni Arpt
Rating
EF1
Path length
4.5 mi
Path width
75 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
45.371, -91.721

A tornado in southeastern Barron County traveled southeast, touching down just southeast of Cameron and dissipating just north of Chetek. Numerous very large trees were uprooted and snapped near the start of the path. There were over a dozen large pine trees down on the east shore of Prairie Lake, several of which fell on a home. A storage garage lost its roof and a turkey barn lost its roof.

Thunderstorm Wind, Dunn

When
July 27, 7:20 PM CST
Where
Dunn County, 0.85 mi NE of Connorsville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.140, -92.090

A large tree was blown down.

Thunderstorm Wind, Rusk

When
July 27, 7:20 PM CST to 7:26 PM CST
Where
Rusk County, 0.69 mi S of Ladysmith to 3.05 mi W of Glen Flora
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
45.460, -91.100

Several trees were blown down between Ladysmith and Glen Flora, Wisconsin. Some trees fell on power lines.

Thunderstorm Wind, Chippewa

When
July 27, 7:45 PM CST to 7:47 PM CST
Where
Chippewa County, 2.34 mi WNW of Holcombe to 0.69 mi S of Holcombe
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
45.239, -91.166

Numerous trees were blown down around Holcombe, Wisconsin. Some trees were very large in diameter, while others were snapped off three to four feet from their bases.

Thunderstorm Wind, Dunn

When
July 27, 8:00 PM CST
Where
Dunn County, Irvington
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
44.830, -91.950

A three inch diameter tree was blown down across Road I, south of Menomonie, Wisconsin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyThe tornado archive for Wisconsin, 2010Warnings in Wisconsin, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274888, 274894, 236338, 274891, 274889, 274895, 274896, 236340, 236344, 274897, 274899, 236347, 236348, 236350, 236352.